Alert archive / Florida / Coastal Flood Statements in 2019

Coastal Flood Statement 1, NWS Key West, FL

August 1, 2019Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Aug 1, 2019, 8:41 AM EDT for Monroe County, Florida. It took effect at Aug 1, 2019, 9:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2019, 8:41 AM EDT (12:41 UTC)
In effect from
Aug 1, 2019, 9:00 AM EDT
Expired
Aug 1, 2019, 2:00 PM EDT
In force
5 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

705 
WHUS42 KKEY 011241
CFWKEY

Coastal Hazard Message
National Weather Service Key West FL
841 AM EDT Thu Aug 1 2019

FLZ078-011800-
/O.NEW.KKEY.CF.S.0001.190801T1300Z-190801T1800Z/
Monroe Lower Keys-
841 AM EDT Thu Aug 1 2019

...MINOR COASTAL FLOODING EXPECTED ACROSS LOW-LYING AREAS THIS 
MORNING AND AFTERNOON...

* COASTAL FLOODING...Water levels are expected to run about three
  quarters to one foot above the predicted tides this morning and
  afternoon. Minor saltwater flooding of low-lying areas and
  streets is expected to occur during this period.

* TIMING...Water levels will peak near the time of high tide late
  this morning, although timing will vary based on location.

* IMPACTS...Saltwater flooding of low-elevation streets, yards,
  docks, and seawalls is likely. Some storm drains will back up
  and overflow as well. Motorists should remember, persistent
  puddles during the times of high tide is most likely saltwater.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 1, 4:37 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 1, 4:37 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Key West FL
437 AM EDT Thu Aug 1 2019

.DISCUSSION...
.CURRENTLY...
Along the island chain, skies are mostly cloudy with east winds
near 15 mph with several periods of wind gusts near 25 mph. As a
result, temperatures are ranging between the upper 70s to lower
80s. Meanwhile, local radars are detecting numerous showers,
isolated thunderstorms along with several outflow boundaries in
our region. On our marine district, winds are east near 15 knots
with gusts of 25 to 30 knots due to the cells and boundaries.

&&

.SHORT TERM...(Today through Saturday night)
A nearly stationary mid and upper level low over the east central
Gulf of Mexico, while a tropical wave over the central Bahamas
moves slowly west northwestward and across our region this
afternoon through Friday, before exiting into the Southeast Gulf
of Mexico Friday night. This low pressure systems will be lift
northeastward into the northern half of the Sunshine State early
this weekend. Given an abundance of moisture, low level
confluence, mid level ascent and upper level divergence will
prompt well above normal likely pops today through at least
Friday with at least high chance pops thereafter. In addition,
locally heavy rainfall,a few strong storms containing wind gusts
of 40 mph or higher can be expected.

&&

.LONG TERM...(Sunday through Wednesday)
In wake of low pressure lifting northeastward and offshore of the
northeast Florida coast, a high pressure cells will build across
South Florida and our region through the period. Given
strengthening large scale descent and typical moisture, low chance
pops will return beginning Monday. High temperatures will climb
into the lower 90s, with overnight lows in the lower 80s outside
of heavy downpours.

&&

.MARINE...
Moderate to occasional east winds early this morning, will become
gentle to moderate this afternoon before moderate east winds
prevail tonight and early Friday. Thereafter, gentle to occasional
moderate winds will end this week, before light to gentle winds
predominate this weekend. But as usual, mariners should be alert
for statements or warnings issued by your National Weather Service
right here in Key West.

&&

.AVIATION...
Occasional MVFR ceilings and MVFR to IFR visibilities are
anticipated at both island terminals through the morning hours in
association with numerous showers and scattered thunderstorms moving
through the area. Thereafter a vicinity shower or thunderstorm are
possible, but mainly VFR conditions are expected to prevail. Outside
of convection and outflow boundaries, winds will be easterly at 8-12
knots.

&&

.CLIMATE...
n 1971, the daily record low temperature of 71 degrees was
recorded in Key West. Temperature records date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  88  78  88  78 / 60 60 60 50
Marathon  88  78  88  78 / 60 60 60 50

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....WLC

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 1, 5:00 AM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
500 AM EDT Thu Aug 1 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-020900-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
500 AM EDT Thu Aug 1 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms, a few of which may be strong
are possible along the Florida Keys and the surrounding coastal
waters.

The primary thunderstorm hazards will be cloud to surface
lightning strikes and strong gusty winds near 40 mph or higher in
some cells.

In addition, locally heavy rainfall is likely along the Florida
Keys.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

For Friday and Friday night, Isolated to scattered thunderstorms,
a few of which may be strong, are anticipated along the Florida
Keys and the surrounding coastal waters.

The primary thunderstorm hazards will be cloud to surface
lightning strikes and strong gusty winds near 40 mph or higher in
some cells.

In addition, locally heavy rainfall is likely along the Florida
Keys during this period.

Beginning Saturday, isolated thunderstorms are anticipated along
the island chain and the surrounding coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:55 PM EDTSpecial Marine WarningKEY65 min
Jul 31, 9:07 PM EDTSpecial Marine WarningKEY32 min
Jul 31, 9:50 PM EDTSpecial Marine WarningKEY40 min
Jul 31, 10:05 PM EDTSpecial Marine WarningKEY40 min
Jul 31, 11:48 PM EDTSpecial Marine WarningKEY42 min
Aug 1, 1:43 AM EDTSpecial Marine WarningKEY47 min
Aug 1, 2:30 AM EDTSpecial Marine WarningKEY30 min
Aug 1, 4:34 AM EDTSpecial Marine WarningKEY26 min

Nearby

Coastal Flood Statements in Florida, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.